Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 91, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 31, 2015, 3:37 PM EDT for 6 counties in Georgia. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2015, 3:37 PM EDT (19:37 UTC)
- Expired
- May 31, 2015, 4:14 PM EDT
- In force
- 37 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Baker County, GA, Colquitt County, GA, Early County, GA, Miller County, GA, Mitchell County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 93 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 3:44 PM EDT | TSTM WND DMG | 4 Wnw Camilla, GA | A COUPLE TREES REPORTED DOWN NORTHWEST OF CAMILLA NEAR SR-37. |
| May 31, 3:55 PM EDT | TSTM WND DMG | 3 Sw Doerun, GA | TREE DOWN ON MT. SINAI RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 742 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
983
WUUS52 KTAE 311937
SVRTAE
GAC007-071-099-201-205-321-312045-
/O.NEW.KTAE.SV.W.0091.150531T1937Z-150531T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 PM EDT SUN MAY 31 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BAKER COUNTY IN SOUTHWESTERN GEORGIA...
EAST CENTRAL EARLY COUNTY IN SOUTHWESTERN GEORGIA...
CENTRAL MILLER COUNTY IN SOUTHWESTERN GEORGIA...
MITCHELL COUNTY IN SOUTHWESTERN GEORGIA...
SOUTHWESTERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA...
WESTERN COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 445 PM EDT
* AT 337 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
NEAR COLQUITT TO 7 MILES WEST OF RIVERSIDE...AND MOVING NORTHEAST
AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...BACONTON...
DOERUN...RIVERSIDE...SCHLEY...FUNSTON...SALE CITY...DAMASCUS...
COTTON...NEW ELM...BRANCHVILLE...TICKNOR...LIVINGSTON...TEMPY...
MACEDONIA AND HOGGARD MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3145 8374 3104 8381 3105 8400 3108 8401
3108 8421 3115 8488 3144 8458
TIME...MOT...LOC 1937Z 235DEG 31KT 3120 8472 3116 8393
$$
42-DVD2 follow-up statements
986
WWUS52 KTAE 312006
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
406 PM EDT SUN MAY 31 2015
GAC007-071-099-201-205-321-312045-
/O.CON.KTAE.SV.W.0091.000000T0000Z-150531T2045Z/
BAKER GA-EARLY GA-MILLER GA-MITCHELL GA-WORTH GA-COLQUITT GA-
406 PM EDT SUN MAY 31 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR BAKER...EAST CENTRAL EARLY...NORTHEASTERN MILLER...MITCHELL...
SOUTHWESTERN WORTH AND NORTHWESTERN COLQUITT COUNTIES...
AT 405 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF COLQUITT TO NEAR RIVERSIDE...MOVING NORTHEAST AT 25 MPH.
SOME TREES HAVE BEEN BLOWN DOWN IN MITCHELL AND COLQUITT COUNTIES
WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COLQUITT...NEWTON...CAMILLA...PELHAM...MOULTRIE...BACONTON...
DOERUN...RIVERSIDE...SCHLEY...FUNSTON...SALE CITY...DAMASCUS...
COTTON...NEW ELM...BRANCHVILLE...TICKNOR...LIVINGSTON...TEMPY...
MACEDONIA AND HOGGARD MILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.
&&
LAT...LON 3110 8380 3111 8419 3120 8482 3144 8458
3145 8374
TIME...MOT...LOC 2005Z 236DEG 20KT 3126 8468 3124 8382
$$
42-DVD135
WWUS52 KTAE 312014
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
414 PM EDT SUN MAY 31 2015
GAC007-071-099-201-205-321-312024-
/O.CAN.KTAE.SV.W.0091.000000T0000Z-150531T2045Z/
BAKER GA-EARLY GA-MILLER GA-MITCHELL GA-WORTH GA-COLQUITT GA-
414 PM EDT SUN MAY 31 2015
...THE SEVERE THUNDERSTORM WARNING FOR BAKER...EAST CENTRAL EARLY...
NORTHEASTERN MILLER...MITCHELL...SOUTHWESTERN WORTH AND NORTHWESTERN
COLQUITT COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.
LAT...LON 3110 8380 3111 8419 3120 8482 3144 8458
3145 8374
TIME...MOT...LOC 2011Z 235DEG 31KT 3129 8463 3127 8377
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:05 PM EDT, 32 minutes earlier.
Area forecast discussion, May 31, 3:05 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 305 PM EDT SUN MAY 31 2015 .NEAR TERM [THROUGH TONIGHT]... CONVECTION GOT AN EARLY START TODAY ACROSS THE FL BIG BEND AND CONTINUES TO ARC INLAND FROM THE COAST GUIDED IN PART BY THE SEA BREEZE FRONT. WE HAVE SEEN A FEW MARGINALLY SEVERE STORMS ALREADY. THIS IS NOT SURPRISING CONSIDERING 500-MB TEMPS ARE DOWN AROUND -10 TO -11 C INCREASING MID LEVEL LAPSE RATES. SO FAR, IT APPEARS THE MELTING LAYER IS A BIT TOO DEEP FOR SEVERE HAIL, BUT WE HAVE RECEIVED SEVERAL REPORTS OF SMALL HAIL. THE PRIMARY THREAT FOR THE REMAINDER OF THE AFTERNOON WILL BE DAMAGING STRAIGHT LINE WINDS. CONVECTION WILL LINGER PAST SUNSET ACROSS OUR NORTHERN ZONES AND THE I-75 CORRIDOR. WE ALSO ADDITIONAL DEVELOPMENT OVER THE NORTHEAST GULF AFTER MIDNIGHT. POPS WERE LARGELY INFLUENCED BY THE ECAM POPS. LOWS TONIGHT WILL RANGE FROM THE UPPER 60S TO LOWER 70S. .SHORT TERM [MONDAY THROUGH TUESDAY NIGHT]... A MID LEVEL DISTURBANCE WILL MOVE INTO THE REGION ON MONDAY AND REMAIN IN PLACE THROUGH TUESDAY. WITH DEEP LAYER MOISTURE INCREASING AHEAD OF THE SYSTEM ON MONDAY, EXPECT A COUPLE OF DAYS OF SCATTERED TO NUMEROUS AFTERNOON AND EVENING SHOWERS AND STORMS ACROSS THE REGION. RAIN CHANCES THROUGH THE SHORT TERM PERIOD WILL BE IN THE 50 TO 60 PERCENT RANGE. WITH CONVECTION LIKELY GETTING AN EARLY START, SIMILAR TO WHAT OCCURRED ON SUNDAY, AFTERNOON HIGHS WILL GENERALLY BE IN THE MID TO UPPER 80S. .LONG TERM [WEDNESDAY THROUGH SUNDAY]... AN UNSETTLED STRETCH OF DAYS IS EXPECTED UNTIL AT LEAST THE WEEKEND WITH A MID LEVEL DISTURBANCE OVER OR JUST EAST OF THE REGION. WHILE THERE IS SOME DISAGREEMENT BETWEEN THE GFS/EURO ON JUST HOW MUCH MOISTURE WILL BE AVAILABLE ONCE THE DISTURBANCE DRIFTS EAST OF THE AREA, THE PRESENCE OF THE TROUGH WILL LIKELY PROVIDE SOME ENHANCEMENT FOR AFTERNOON STORMS, ESPECIALLY ACROSS THE EASTERN HALF OF THE FORECAST AREA. RAIN CHANCES THROUGH FRIDAY WILL BE IN THE 40 TO 50 PERCENT RANGE, TAPERING DOWN TO MORE TYPICAL VALUES FOR EARLY JUNE BY THE WEEKEND. WEIGHTED THE MAX TEMP FORECAST CLOSER TO THE EURO GUIDANCE, WHICH IS ONLY IN THE UPPER 80S, PRIMARILY DUE TO THE ACTIVE CONVECTIVE PATTERN EXPECTED THROUGH FRIDAY. && .AVIATION... [THROUGH 18Z MONDAY] VFR CONDITIONS SHOULD LARGELY PREVAIL THROUGH THE TAF CYCLE. SCATTERED TO NUMEROUS THUNDERSTORMS WILL IMPACT THE TERMINALS EARLY IN THE PERIOD. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40KT, SMALL HAIL AND BRIEF VSBY REDUCTIONS TO IFR IN THE HEAVIER SHOWERS. A SHORT PERIOD OF MVFR VSBY IS EXPECTED AROUND SUNRISE AT TLH AND VLD. CONVECTION WILL GET ANOTHER EARLY START ON MONDAY AND WE HAVE INDICATED TS IN THE VICINITY AS OF 16Z. && .MARINE... LIGHT WINDS AND RELATIVELY CALM SEAS ARE EXPECTED THROUGH THE FORECAST PERIOD. WINDS AND SEAS MAY BE LOCALLY HIGHER NEAR THUNDERSTORMS. WINDS WILL SHIFT ONSHORE AND BE ENHANCED NEAR THE COAST EACH AFTERNOON WITH THE SEA BREEZE CIRCULATION. && .FIRE WEATHER... WITH INCREASED RAIN CHANCES OVER THE NEXT FEW DAYS AND HUMIDITY VALUES REMAINING WELL ABOVE CRITICAL LEVELS, NO HAZARDOUS FIRE CONDITIONS ARE ANTICIPATED. && .HYDROLOGY... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE REMAINDER OF THIS WEEK. WIDESPREAD HEAVY RAINFALL IS NOT ANTICIPATED. HOWEVER, WITH ANY SLOW MOVING THUNDERSTORM ISOLATED FLOODING IS POSSIBLE. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 70 90 67 86 67 / 20 50 30 60 30 PANAMA CITY 71 84 74 82 72 / 20 40 40 40 20 DOTHAN 69 86 67 86 66 / 30 60 40 60 20 ALBANY 70 90 67 86 66 / 40 60 40 60 40 VALDOSTA 69 90 68 87 67 / 30 50 30 60 40 CROSS CITY 70 90 68 85 66 / 30 40 30 60 30 APALACHICOLA 72 85 72 82 74 / 20 20 30 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...WOOL SHORT TERM...GODSEY LONG TERM...GODSEY AVIATION...WOOL MARINE...GODSEY FIRE WEATHER...WOOL HYDROLOGY...GODSEY
In the hours before
Local storm report, May 31, 1:38 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
138 PM EDT SUN MAY 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM HAIL 1 WSW LAKE JACKSON 30.52N 84.35W
05/31/2015 E0.75 INCH LEON FL TRAINED SPOTTER
&&
DVDLocal storm report, May 31, 2:45 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM EDT SUN MAY 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG 5 S OCHLOCKNEE 30.90N 84.06W
05/31/2015 THOMAS GA 911 CALL CENTER
TREE DOWN AT MADDOX RD AND STEWART RD.
&&
WESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 1:47 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady | 43 min |
| May 31, 2:10 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Grady, Thomas | 50 min |
| May 31, 2:46 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Grady, Mitchell, Thomas | 44 min |
| May 31, 4:33 PM EDT | Severe Thunderstorm Warning | TAE | Terrell | 42 min |
| May 31, 4:37 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Worth | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.